MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .018 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .018 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 86700
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a visions pv.018 catheter was used in a peripheral therapeutic procedure in a moderately calcified right common iliac.During use, the catheter got stuck on the guidewire and the tip separated within the introducer sheath.The separated tip and the entire system was removed from the patient.The separated tip measured approx.5 mm in length.No patient injury was reported.This product problem is being submitted because the visions tip separated inside the patient; potential for harm.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block a3b: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the visions catheter was not returned to the manufacturer for evaluation; thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the visions pv.018 catheter was returned for evaluation.Block h3: the visions pv.018 catheter was returned in two pieces.The distal section includes a portion of the distal tip; measuring approx.0.9 cm in length.The proximal section includes a portion of the distal tip, distal fillet, scanner body, expanded single lumen, shaft, luer, and connector; measuring approx.136.5 cm in length.The total length combined is 137.4 cm, which is within specification of 135-139 cm.Visual inspection found no other damage observed.Block h6: the probable cause of the separation was likely damaged during use/handling.Manipulation, strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .018 DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key20833236
Report Number3008363989-2024-00158
Device Sequence Number8729839
Product Code OBJ
UDI-Device Identifier00184360000037
UDI-Public(01)00184360000037(11)240530(17)260530(10)0303196576
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model Number86700
Device Catalogue Number86700
Device Lot Number0303196576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS VOLCANO: CORE MOBILE SYSTEM.; TERUMO: 7F DESTINATION INTRODUCER SHEATH.; TERUMO:0.018 GLIDEWIRE ADVANTAGE TRACK GUIDEWIRE.
Patient Age65 YR
Patient SexMale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite